Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2000, 3:44 PM CDT for Lincoln County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2000, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 3, 2000, 4:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:00 PM CDT | Hail 0.88 | North Platte, NE | Large tree branches down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS53 KLBF 032048 SVRLBF NEC111-032145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 445 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS IN LINCOLN COUNTY. ONE STORM WAS LOCATED NEAR SUTHERLAND...A SECOND STORM IN THE VICINITY OF NORTH PLATTE...AND A LARGE COMPLEX OF STORMS WAS ENTERING SOUTHERN LINCOLN COUNTY FROM WALLACE TO NORTH OF MOOREFIELD. ALL THESE STORMS WERE MOVING TO THE NORTH AT AROUND 20 MPH. IF YOU ARE IN THE VICINITY OF ANY OF THESE STORMS...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL AND VERY STRONG WINDS. THIS WARNING REPLACES THE PREVIOUS WARNING WHICH WAS IN EFFECT FOR SOUTHEASTERN LINCOLN COUNTY. THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER COUNTY REMAINS IN EFFECT UNTIL 430 PM CDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ M. MUTHCLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:33 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 3, 2:33 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 233 PM CDT MON JUL 3 2000 FORECAST PROBLEM WILL BE POPS... THUNDERSTORMS ALREADY FIRING IN THE WEST WITH ACTIVITY TO STEADILY SHIFT EAST THROUGH TONIGHT. SURFACE ANALYSIS AT 15Z SHOWED SERIES OF LOWS ALONG THE FRONT RANGE FROM NORTHEAST WYOMING...SOUTH INTO NORTH CENTRAL COLORADO. SURFACE DEWPOINTS ARE INTO THE LOWER 70S AS FAR NORTH AS ANW WITH MODELS UNDERFORECASTING POTENTIAL CAPES FOR THIS AFTERNOON AND EVENING...WITH 8H THETA-E RIDGE FURTHER WEST THAN PROGGED. A SEMI-STATIONARY FRONT CURRENTLY ACROSS NORTHWEST KANSAS THROUGH THE SOUTHERN NEBRASKA PANHANDLE WILL CONTINUE TO LIFT NORTH OVERNIGHT AND BE THE FOCUS FOR HEAVY RAIN IN PARTS OF NORTH CENTRAL NEBRASKA AS 8H LOW LEVEL JET STRENGTHENS. MODELS ARE IN GENERAL AGREEMENT WITH WEST COAST 5H LOW(S) TO CONTINUE PINWHEELING WITH A SERIES OF WAVES MOVING DOWNSTREAM TO OVER THE PLAINS THROUGH 48 HOURS. MODELS HANDLING WAVES DIFFERENTLY WITH ETA APPEARING TO HAVE THE BEST HANDLE ON WAVE MOVING INTO THE WESTERN HIGH PLAINS AT THIS TIME AND USED IN GOING FORECAST. A BRANCH OF THE 2H JET WILL STREAK ACROSS NORTHWEST NEBRASKA THIS AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS SOME POSSIBLY SEVERE THROUGH 03Z IN THE WEST. WATER VAPOR IMAGERY SHOWS WAVE NOW MOVING INTO NORTHEAST COLORADO TO INCREASE ACTIVITY IN THE WEST AFTER 4 PM. NEAR MIDNIGHT 8H SOUTH LOW LEVEL JET TO INCREASE TO 40 KNOTS...WITH INTERACTION BETWEEN JETS TO CONTINUE FUELING THUNDERSTORMS WHICH MOVE INTO THE NORTH CENTRAL. 7H RIDGE SHARPENS WITH SLOW MOVEMENT NORTHEAST OF ACTIVITY TONIGHT WITH SOME LOCALES TO SEE UPWARDS TO 2 TO 3 INCHES OF RAINFALL. DRIER AIR INDICATED BEHIND WAVE TO MOVE THROUGH THE ROCKIES THIS EVENING BUT HANDS TO THE WEST WITH LOWS MAINLY IN THE 60S TONIGHT. SOME PATCHY FOG POSSIBLE BY DAYBREAK IN THE RIVER VALLEY. FOR THE FOURTH MEAN RELATIVE HUMIDITY TO DECREASE IN THE WEST AS THE 7H RIDGE AXIS SHIFTS EAST. THE DRYLINE WILL REMAIN SOUTH ACROSS WESTERN NEBRASKA INTO WESTERN KANSAS. THE DRYLINE WILL BE THE FOCUS FOR ADDITIONAL WIDELY SCATTERED THUNDERSTORM DEVELOPMENT AS AFTERNOON HEATING INCREASES IN AND THE NEXT SHORTWAVE LIFTS NORTHEAST. SOUTH WINDS WILL CONTINUE TO SURGE MOISTURE NORTH WITH CAPES AROUND 3000 J/KG OVER NORTH CENTRAL BY EVENING AS THE 7H WAVES MOVES NORTHEAST. THE TIMING OF ACTUAL IMPULSES OF ENERGY WILL BE DIFFICULT TO TIME WITH LOW POPS INCLUDED EAST OF THE PANHANDLE. HIGH TEMPERATURES TO REACH INTO THE LOW TO MID 90S. LITTLE CHANGE SEEN TUESDAY NIGHT INTO WEDNESDAY WITH SURFACE TROUGH TO EXTEND SOUTHWEST ACROSS CENTRAL NEBRASKA. THE 7H HIGH CENTER WILL WEAKEN AS STRONGER DISTURBANCE TOPS THE RIDGE AXIS...THEN THE RIDGE STRENGTHENS AND REBUILDING IN THE WEST. THE DEGREE OF INSTABILITY IN PLACE EVEN THOUGH MOISTURE IS DECREASING AND WARMING MID LEVEL TEMPERATURES PROGGED WILL INCLUDE LOW POPS FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT IN THE EVENING. IN THE EXTENDED THURSDAY THROUGH SATURDAY MOISTURE AVAILABILITY AND WARM MID LEVEL TEMPERATURES WILL BE IN QUESTION AS SURFACE BOUNDARY REMAINS OVER THE PLAINS UNTIL SATURDAY...THEN MOVES SOUTH AND WASHES OUT. WILL ADD A SLIGHT CHANCE FOR THUNDERSTORMS FOR SATURDAY. LOWS IN THE 60S AND HIGHS IN THE 90S. .LBF...NONE TLK
In the hours before
Special weather statement, Jul 3, 9:51 AM CDT, 5 hours 53 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-032045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 951 AM CDT MON JUL 3 2000 ...STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON...INTO THE EVENING...THEN THE THREAT OF VERY HEAVY RAIN WILL EXIST TONIGHT AS STORMS MOVE THROUGH NORTH CENTRAL NEBRASKA. AN AREA OF LOW PRESSURE ALONG THE FRONT RANGE WITH BE THE FOCUS FOR INITAL SCATTERED THUNDERSTORM DEVELOPMENT INTO THE NEBRASKA PANHANDLE THIS AFTERNOON. THEN ACTIVITY SHIFTING EAST INTO WESTERN NEBRASKA BY 4 PM CDT...AND INTO NORTH CENTRAL NEBRASKA TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE NORTHEAST...WITH AFTERNOON HEATING AND INCREASING LOW LEVEL MOISTURE TO PRODUCE FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS. A WARM FRONT WILL ALSO LIFT NORTH ACROSS NEBRASKA THROUGH TONIGHT WITH ADDITIONAL THUNDERSTORM ACTIVITY EXPECTED TO CONTINUE OVERNIGHT IN PARTS OF NORTH CENTRAL NEBRASKA. STORMS WHICH FORM ALONG THE WARM FRONT WILL BE SLOW MOVING...WITH THE POTENTIAL FOR SOME LOCALES TO RECEIVE 2 TO 3 INCHES OF RAINFALL OVERNIGHT. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO TUESDAY OVER WESTERN AND NORTH CENTRAL NEBRASKA. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:36 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 54 min |
| Jul 3, 4:02 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 58 min |
| Jul 3, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 63 min |
| Jul 3, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 43 min |
| Jul 3, 4:52 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| Jul 3, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jul 3, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jul 3, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 68 min |
| Jul 3, 6:56 PM CDT | Tornado Warning | LBF | Frontier | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.